Alert archive / Texas / Flash Flood Watches in 2007
Flash Flood Watch 13, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood watch at Sep 3, 2007, 4:24 AM CDT for 5 counties in Texas. It took effect at Sep 3, 2007, 6:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2007, 4:24 AM CDT (09:24 UTC)
- In effect from
- Sep 3, 2007, 6:00 AM CDT
- Expired
- Sep 3, 2007, 2:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
- Flood severity
- None
Counties Cameron County, TX, Hidalgo County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 105 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1640 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KBRO 030924 FFABRO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 424 AM CDT MON SEP 3 2007 ...FLASH FLOOD WATCH IN EFFECT FOR THE LOWER AND UPPER RIO GRANDE VALLEY OF DEEP SOUTH TEXAS THIS MORNING AND EARLY AFTERNOON... .A LARGE AREA OF RAIN JUST SOUTH OF THE RIO GRANDE RIVER FROM BROWNSVILLE TO RIO GRANDE CITY EXTENDS SOUTH INTO MEXICO OVER 100 MILES. THE AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED HEAVIER THUNDERSTORMS IS MOVING NORTH TO NORTHWEST AT 20 TO 25 MPH. THE RAIN SHOULD BE SUSTAINED THROUGH MUCH OF THE MORNING AS AN UPPER LEVEL TROUGH OVER WEST CENTRAL TEXAS INTERACTS WITH DEEP TROPICAL MOISTURE OVER DEEP SOUTH TEXAS AND NORTHEAST MEXICO. TXZ248-252>257-031730- /O.NEW.KBRO.FF.A.0013.070903T1100Z-070903T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA... MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 424 AM CDT MON SEP 3 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS... INCLUDING THE FOLLOWING AREAS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...INLAND CAMERON...INLAND WILLACY...STARR AND ZAPATA. * UNTIL 2 PM CDT THIS AFTERNOON * RAINFALL AMOUNTS OF OF 1 TO 3 INCHES CAN BE EXPECTED WITH ISOLATED 3 TO 5 INCH AMOUNTS POSSIBLE THIS MORNING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. IT IS A HOLIDAY WEEKEND AND MOTORISTS THAT ENCOUNTER FLOODED ROADWAYS SHOULD MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. $$ GB
1 follow-up statement
000 WGUS64 KBRO 031920 FFABRO FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 220 PM CDT MON SEP 3 2007 ...THE FLASH FLOOD WATCH FOR PORTIONS OF DEEP SOUTH TEXAS HAS EXPIRED... .THE MODERATE TO HEAVY RAINFALL THAT AFFECTED DEEP SOUTH TEXAS EARLIER TODAY HAS MOVED NORTH INTO CENTRAL AND EASTERN TEXAS. TXZ248-252>257-032030- /O.EXP.KBRO.FF.A.0013.000000T0000Z-070903T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA... MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 220 PM CDT MON SEP 3 2007 ...FLASH FLOOD WATCH HAS EXPIRED... THE MODERATE TO HEAVY RAINFALL THAT AFFECTED DEEP SOUTH TEXAS EARLIER TODAY HAS MOVED NORTH INTO CENTRAL AND EASTERN TEXAS. ACCORDINGLY...THE FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS HAS BEEN ALLOWED TO EXPIRE. $$ SPEECE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood watch went out at Sep 3, 3:59 AM CDT, 25 minutes earlier.
Area forecast discussion, Sep 3, 3:59 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
359 AM CDT MON SEP 3 2007
.DISCUSSION...MAIN CONCERN TODAY IS THE LARGE AREA OF SHOWERS AND
THUNDERSTORMS 30 MILES SOUTH OF THE BORDER MOVING NORTH TO
NORTHWEST AT 25 MPH. THIS MCS FORMED WITHIN A BROAD AREA OF HIGH
THETA-E VALUES AND ALONG A SURFACE TROUGH THAT EXTENDS ALONG THE
GULF COAST FROM NORTHEAST MEXICO NORTH ALONG THE TEXAS COAST. THE
STORMS ARE BEING SUSTAINED BY MID AND UPPER LEVEL DIFFLUENT FLOW
WHICH LIES BETWEEN AN UPPER TROUGH CENTERED ACROSS WEST CENTRAL
TEXAS AND HIGH PRESSURE EXTENDING ACROSS THE CENTRAL GULF OF
MEXICO. CURRENT TRACK AND SPEED WOULD ALLOW FOR WIDESPREAD HEAVY
RAINFALL TO SPREAD INTO CAMERON...HIDALGO AND STARR COUNTIES
SHORTLY BEFORE SUNRISE SPREADING NORTHWEST THROUGH THE REST OF THE
DAY. WITH MODERATELY LOW FLASH FLOOD GUIDANCE A FLASH FLOOD WATCH
WILL BE ISSUED FOR THIS MORNING AND EARLY AFTERNOON FOR COUNTIES
BORDERING THE RIO GRANDE RIVER WITH EMPHASIS ON HIDALGO...STARR
AND ZAPATA COUNTIES. ALTHOUGH THE AREA OF RAIN IS MOVING AT A
STEADY CLIP OF 25 MPH TO THE NORTH RADAR RETURNS INDICATE THE
AREA OF MODERATE TO HEAVY RAIN HAS A WIDTH OF AT LEAST 75 MILES.
WITH THE RAIN APPROACHING AND CLOUDS STICKING AROUND ALL DAY
TEMPERATURES WILL HAVE A HARD TIME RISING. WENT BELOW GUIDANCE
VALUES WHICH THEY WERE ALREADY INDICATING TEMPS BELOW SEASONAL
NORMALS.
FOR TUESDAY...THE UPPER TROUGH CONTINUES TO DRIFT NW FARTHER AWAY
FROM THE COAST. THIS WILL WEAKEN ITS INFLUENCE ON DEEP SOUTH
TEXAS. MODELS AND THE GOING FORECAST LOWER POPS INTO THE CHANCE
CATEGORY. DEEP MOISTURE AND HIGH PWS STILL ABOVE 2 INCH WILL
CONTINUE THE THREAT OF HEAVY RAIN BUT NOT AS WIDESPREAD.
TEMPERATURES RECOVER A BIT BUT SHOULD REMAIN BELOW NORMAL
ESPECIALLY WITH WET SOIL CONDITIONS.
WEDNESDAY THROUGH FRIDAY LOOK TO BE OVERALL DRIER AND WARMER AS A
WESTERN LOW PRESSURE TROUGH KICKS THE UPPER TROUGH TO OUR WEST TO
THE NORTHEAST AND USHERING IN SOME DRIER MID AND UPPER LAYER DRY
AIR. LOW LAYERS WILL STILL BE MOISTURE LADEN SO ISOLATED DIURNAL
SEABREEZE ACTIVITY CAN BE EXPECTED. TEMPERATURES SHOULD RECOVER
NEARING NORMAL THURSDAY AND FRIDAY.
NEXT WEEKEND LOOKS SIMILAR TO THE LATER HALF OF THE WEEK BUT THE
SEABREEZE COULD STRENGTHEN A BIT SO ADDED LOW END CHANCES ALONG
THE EASTER COUNTIES. GFS AND ECMWF BOTH SUGGEST A STRONG UPPER
TROUGH TO CROSS THE CENTRAL PLAINS TUESDAY OF NEXT WEEK WHICH
PUSHES A COLD FRONT INTO CENTRAL TEXAS AND POSSIBLY NEARING SAN
ANTONIO AND CORPUS CHRISTI BY WEDNESDAY. THIS MIGHT INCREASE RAIN
CHANCES IN THE VALLEY WITH POSSIBLE CONVECTION FIRING ALONG THE
FRONT AND DRIFTING SOUTHWARD.
NO CONCERNS WITH FELIX AS THIS HURRICANE SHOULD REMAIN DEEP WITHIN
THE TROPICS.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE THE MAIN
AVIATION HAZARD THROUGH THE NEXT 24 HOURS...MAINLY AFTER SUNRISE AND
BEFORE SUNSET.
&&
.MARINE...BUOY 42020 REPORTED EAST WINDS NEAR 12 KNOTS GUSTING TO
NEAR 14 KNOTS WITH SEAS SLIGHTLY OVER 1.5 FEET WITH A PERIOD OF 4
SECONDS AT 01 CDT/06 UTC. LIGHT WINDS AND LOW SEAS WILL CONTINUE TO
PREVAIL ALONG THE LOWER TEXAS COAST TODAY THROUGH TUESDAY AS A WEAK
PRESSURE GRADIENT REMAINS OVER THE WESTERN GULF OF MEXICO. MODERATE
WINDS AND SEAS ARE THEN EXPECTED WEDNESDAY THROUGH THE END OF THE
WEEK AS HIGH PRESSURE OVER THE GULF OF MEXICO INTERACTS WITH A LOW
PRESSURE SYSTEM OVER THE CENTRAL PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 85 77 89 78 / 70 20 30 10
BROWNSVILLE 86 76 90 77 / 70 20 30 10
HARLINGEN 86 76 91 76 / 70 20 30 10
MCALLEN 85 76 90 77 / 70 40 40 10
RIO GRANDE CITY 84 74 90 76 / 80 40 40 20
SOUTH PADRE ISLAND 85 79 87 79 / 70 20 30 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 2 PM CDT THIS AFTERNOON FOR TXZ248-
252>257.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
59/66Hazardous weather outlook, Sep 2, 5:39 AM CDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 539 AM CDT SUN SEP 2 2007 TXZ248>257-031045- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 539 AM CDT SUN SEP 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. SOME OF THESE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. MINOR FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS AND HIGHWAYS CAN BE EXPECTED WHERE THE HEAVIEST RAIN OCCURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAVY RAIN AND FLOODING POTENTIAL CONTINUES THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT CURRENTLY ANTICIPATED. 64
Nearby
Flash Flood Watches in Texas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.